Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Umbral calculus, binomial enumeration and chromatic polynomials


Author: Nigel Ray
Journal: Trans. Amer. Math. Soc. 309 (1988), 191-213
MSC: Primary 05A40; Secondary 05C15
MathSciNet review: 957067
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop the concept of partition categories, in order to extend the Mullin-Rota theory of binomial enumeration, and simultaneously to provide a natural setting for recent applications of the Roman-Rota umbral calculus to computations in algebraic topology. As a further application, we describe a generalisation of the chromatic polynomial of a graph.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05A40, 05C15

Retrieve articles in all journals with MSC: 05A40, 05C15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0957067-0
PII: S 0002-9947(1988)0957067-0
Article copyright: © Copyright 1988 American Mathematical Society